|decrease in dosage of crixivan+norvir / is it safe?
Feb 13, 2001
hello doctor - after 28days of contracting the hiv i began an haart therapy . 1 combivir+ 800mg crix.+100mg norvir (twice a day). from vl well above 750.000 (pcr) t4 = 414 and t4/t8 of 0.69 , i went 1 month later to vl =1600 t4 = 713 and t4/t8 of 1.35 . the treatment seemed to work very well thanks to the early start of it. 6 weeks after the start my doctor proposed me to decrease the dosage of crix to 400mg instead of 800mg - however i stand the treatment quite well - my questions are 1) is it safe ? 2) is there any risk of resistance ? 3) is this dosage enough ? 4) has it been tested before? 5) am i on a trial? i don't want to spoil my "chance" to have begun the treatment so early and for me 800mg of crix. is well tolerated by my body till now . thank you very much for your point of view and for this terrific forum for people who caught this nasty virus.
| Response from Dr. Pavia
Thanks for your kind words. I am not aware of any really good pharmacology data that supports 400 of crix with 100 of norvir. A regimen that also gives good levels is crixivan 400 with norvir 400, but it is generally a little harder to take that much norvir. The whole weakness of the old crixivan dosing schedule was that borderline low levels would occur at the end of the 8 hour dosing interval. You should never be part of a research study if you have not given your explicit permission and signed a detailed informed consent.
Sooo, in light of the fact you are doing so well I would be very reluctant to lower the dose of crixivan, even though it might work. Having started so early you should keep a close eye on the research on treating acute seroconverters. If the work pans out, it may be possible someday to get you off of the drugs, at least for a while. However, the research is in very early stages, and it is too early to play around outside of a research setting. You are in good shape right now, and on a regimen that makes good sense.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.